Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2007, 1:00 PM EDT for Mercer County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 1:00 PM EDT (17:00 UTC)
- Expired
- Jun 2, 2007, 1:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 133 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 021659 SVRILN OHC107-021745- /O.NEW.KILN.SV.W.0056.070602T1700Z-070602T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 100 PM EDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MERCER COUNTY IN WEST CENTRAL OHIO... * UNTIL 145 PM EDT. * AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ST. HENRY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ST. HENRY... COLDWATER... IN ADDITION...WABASH...CARTHAGENA...MARIA STEIN...MONTEZUMA AND CHICKASAW ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4054 8480 4035 8478 4036 8442 4055 8444 $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:38 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 2, 11:38 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1138 AM EDT SAT JUN 2 2007 .SYNOPSIS... A WARM HUMID AIRMASS WILL REMAIN ACROSS THE OHIO VALLEY THIS WEEKEND. A COLD FRONT OVER WILL PUSH INTO THE ILLINOIS LATER TODAY...THEN INTO OHIO BY SUNDAY NIGHT. THE FRONT WILL ACT AS A FOCUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH 6 PM THIS EVENING/... SKIES WERE MSTLY CLR THIS MRNG AS FCST AREA BECMG INCREASINGLY SQUEEZED BY CLOUD SHIELD ASSOCD WITH BARRY FROM THE SE AND COLD FRONT OVER MID MISSISSIPPI VLY. CURRENT RUC INDCG NICE AXIS OF VERY DRY AIR EVIDENCE OF UPR LVL SUBSIDENCE ON EDGE OF CLOUD SHIELD FROM BARRY. CU FIELD HAD QUICKLY DVLPD NORTHWEST OF DAYTON...WITH CONVECTIVE DVLPMNT OVER WAYNE CO INDIANA. TEMPS HAD ALREADY WARMED INTO THE 80S IN MANY LOCATIONS THIS MRNG. A BIT OF A TRICKY POP FCST FOR THE AFTN. LACK OF ANY MAJOR FORCING WOULD AGAIN SUGGEST CONVECTIVE DVLPMNT WILL BE DRIVEN BY AVAIL INSTABILITY AND MESOSCALE PROCESSES (OUTFLOW BNDRIES). CURRENT LAPS SOUNDINGS INDCG MUCH OF FCST AREA ALREADY AT 1000-1500 J/KG MUCAPES WITH INTENSE HEATING THIS MRNG. HOWEVER...QUESTIONS STILL REMAIN AS TO HOW MUCH/HOW LONG UPR LVL SUBSIDENCE WILL INHIBIT CONVECTIVE DVLPMNT. RUC INDCG SUBSIDENCE DECREASES THIS AFTN AS UPR LVL MOISTURE LIFTS NORTH INTO REGION. AT THIS POINT...APPEARS BEST CHANCES FOR TSTMS WILL BE ACRS NW FCST AREA WHERE CURRENT ACTIVITY MAY BE FIRING OFF OF A LEFTOVER BNDRY FROM FRI AFTN/EVNG CONVECTION. INFLUENCE OF UPR LVL SUBSIDENCE IS ALSO LESS IN THESE AREAS. FURTHER SOUTH AND EAST...EXPECT SUBSIDENCE WILL KEEP A LID ON CONVECTION FOR NEXT FEW HOURS...WITH ISOLD/WDLY SCT CONVECTION DVLP AS AFTN PROGRESSES THROUGHOUT FCST AREA. HAVE INCREASED TO 30 POPS OVER NW FCST AREA AND HELD AT 20 OVER REMAINDER OF AREA. WILL MONITOR CONVECTIVE TRENDS THIS AFTN TO DETERMINE IF ANY ADDL UPDATES TO POP FCST WOULD BE NEEDED. TWEAKED SKY/TEMP GRIDS SLIGHTLY FOR AFTN HOURS...BUT OVERALL REMAINDER OF FCST LOOKED TO BE IN GOOD SHAPE. OF THE THREE METROS...APPEARS THAT KCVG AND KCMH HAS THE BEST SHOT TO REACH 90 DEG THIS AFTN. BOTH SITES HAVE BEEN AWFULLY CLOSE THE LAST FEW DAYS. ZONE AND GRID UPDATES WILL BE OUT MOMENTARILY. RYAN && .SHORT TERM /THIS EVENING THROUGH TUESDAY/... AS BARRY PULLS UP THE EAST COAST THE UPPER LOW AND CDFNT WILL MOVE E. PCPN CHANCE SHOULD INCREASE FROM W TO E OVERNIGHT. FEEL THAT THE LIKELY POPS FROM THE MAV MOS FOR TNGT ARE TOO HI. CHC POPS SEEM MORE APPROPRIATE. UPPER LOW PUSHES THRU THE LAKES AND A CDFNT INTO THE OH VLY ON SUNDAY. INCREASED POPS TO LIKELY FOR SUNDAY. THIS IS A LITTLE BELOW THE MAV MOS. WASNT CONFIDENT THAT THE COVERAGE WOULD BE HIGH ENUF TO MATCH THE CATEGORICAL POPS THAT IT WAS GIVING ME. PCPN SHOULD DIE DOWN SUN NGT...BUT THEN ANOTHER SPOKE OF ENERGY SWINGS ACROSS THE REGION ON MONDAY. WENT LIKELY AGAIN ON SUNDAY. UPPER LOW BEGIN TO PULL N ON TUE. A LITTLE DRIER AND MORE STABLE AIR WORKS INTO THE REGION. DRIED OUT TUE. WENT WITH THE WARMER MAV MOS HIGHS TODAY. WITH THE CLOUDS AND PCPN WORKING IN TONIGHT FELT DECIDED TO LEAN TOWARDS THE WARMER FWC MOS FOR LOWS. MAV MOS LOOKED REASONABLE AGAIN FOR HIGH ON SUNDAY...BUT TOO COOL AGAIN SUN NGT. WENT WITH FWC MINS AGAIN SUNDAY NIGHT. FINALLY SAW NO REASON TO DEVIATE FRO GFS MOS HIGH FOR MONDAY. SITES && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... NO CHANGES TO PREVIOUS FORECAST. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... INSTABILITY WILL INCREASE QUICKLY TODAY...WITH SCT-BKN CU FIELDS AOA 5KFT EXPECTED BY THE AFTERNOON. APPROACHING UPPER LEVEL LOW WILL ADD BROAD UPWARD LIFT TO SOME FEW SPOTS THAT WOULD ALREADY BE SEEING SOME INSTABILITY SHOWERS...HELPING THEM TO PERSIST A LITTLE LONGER THAN THEY HAVE BEEN FOR THE PAST FEW DAYS. THEY SHOULD ALSO COVER SLIGHTLY MORE AERIAL COVERAGE THIS AFTERNOON THAN YESTERDAY AND THE DAY BEFORE...STILL REMAINING SCATTERED AT BEST. MORNING HZ/BR SHOULD MIX OUT BY THE AFTERNOON. COULD NOT INDICATE WHERE THUNDERSTORMS WOULD BE MORE FAVORABLE TODAY WITH UNSTABLE AIR TO THE EAST AND SOUTHEAST AND LARGE UPWARD MOTION APPROACHING FROM THE WEST. HANDLED THIS WITH VISCINITY SHOWERS IN THE WEST AND A BRIEF SHOT OF RAIN TOWARDS THE LATE AFTERNOON IN CENTRAL OH. TAIL END OF FCST HAS BETTER CHANCES FOR RAIN TO DEVELOP...ESP AS SFC LOW PRESSURE TRACKS TOWARDS OHVLY. NO SIGNIFICANT WEATHER IS EXPECTED OUTSIDE OF THUNDERSTORM ACTIVITY THROUGH WEDNESDAY. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 2, 5:10 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 510 AM EDT SAT JUN 2 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 510 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 12:42 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1242 PM EDT SAT JUN 2 2007 OHZ035-021715- AUGLAIZE OH- 1242 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT AUGLAIZE COUNTY THROUGH 115 PM EDT... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR FRYBURG...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WAPAKONETA...BUCKLAND...ST. JOHNS...UNIOPOLIS AND WAYNESFIELD. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:52 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 38 min |
| Jun 2, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Jun 2, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 38 min |
| Jun 2, 5:19 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 41 min |
| Jun 2, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.